MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER
Model Number M001509100
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k111485, k170636.
 
Event or Problem Description
It was reported that guidewire removal difficulty occurred.A 180x25cm fathom? -16 was selected for use via right femoral access with a base 5f catheter positioned at the celiac artery origin.During the procedure, a non-boston scientific microcatheter was used to cannulate the hepatic artery.In attempt to reach distal hepatic branch, fathom wire became difficult to advance.Attempted reposition of microcatheter and advancing the wire again was unsuccessful.The physician tried to retrieve the wire to reform the tip shape but was unable to pull it back.After several unsuccessful attempts to remove the wire, the microcatheter and wire were pulled out together as one piece.It was then noted that the wire had started to unravel inside the microcatheter.The procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k111485, k170636.This is determined to be a duplicate.Based on feedback, the original complaint had already been reported via medwatch (b)(4).
 
Event or Problem Description
It was reported that guidewire removal difficulty occurred.A 180x25cm fathom -16 was selected for use via right femoral access with a base 5f catheter positioned at the celiac artery origin.During the procedure, a non-boston scientific microcatheter was used to cannulate the hepatic artery.In attempt to reach distal hepatic branch, fathom wire became difficult to advance.Attempted reposition of microcatheter and advancing the wire again was unsuccessful.The physician tried to retrieve the wire to reform the tip shape but was unable to pull it back.After several unsuccessful attempts to remove the wire, the microcatheter and wire were pulled out together as one piece.It was then noted that the wire had started to unravel inside the microcatheter.The procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Based on the additional information received, it was determined that the complaint had been reported via medwatch 0300640000-2025-8009, and not via medwatch 0300640000-2025-8011 as previously reported.Also, b5 has been updated to include additional information about arterial access based on the medwatch form.G4 - premarket / 510(k) #: k111485, k170636.
 
Event or Problem Description
It was reported that guidewire removal difficulty occurred.A 180x25cm fathom -16 was selected for use via right femoral access with a base 5f catheter positioned at the celiac artery origin.During the procedure, a non-boston scientific microcatheter was used to cannulate the hepatic artery.In attempt to reach distal hepatic branch, fathom wire became difficult to advance.Attempted reposition of microcatheter and advancing the wire again was unsuccessful.The physician tried to retrieve the wire to reform the tip shape but was unable to pull it back.After several unsuccessful attempts to remove the wire, the microcatheter and wire were pulled out together as one piece.It was then noted that the wire had started to unravel inside the microcatheter.The procedure was completed with a different device.There were no patient complications as a result of this event.It was further reported that the ultrasound-guided arterial access was obtained via the right common femoral artery.
 
Event or Problem Description
It was reported that guidewire removal difficulty occurred.A 180x25cm fathom? -16 was selected for use via right femoral access with a base 5f catheter positioned at the celiac artery origin.During the procedure, a non-boston scientific microcatheter was used to cannulate the hepatic artery.In attempt to reach distal hepatic branch, fathom wire became difficult to advance.Attempted reposition of microcatheter and advancing the wire again was unsuccessful.The physician tried to retrieve the wire to reform the tip shape but was unable to pull it back.After several unsuccessful attempts to remove the wire, the microcatheter and wire were pulled out together as one piece.It was then noted that the wire had started to unravel inside the microcatheter.The procedure was completed with a different device.There were no patient complications as a result of this event.It was further reported that the ultrasound-guided arterial access was obtained via the right common femoral artery.
 
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k111485, k170636.Device evaluated by mfr: the fathom device was returned for analysis.Upon examination, the guidewire, returned attached to the torquer device, showed detachment and kinking at the distal tip.Microscope inspection confirmed the distal tip was detached.

Brand Name
FATHOM? -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21886616
Report Number2124215-2025-25130
Device Sequence Number3531017
Product Code DQX
UDI-Device Identifier08714729762553
UDI-Public(01)08714729762553(17)280114(10)35627349
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001509100
Device Catalogue NumberM001509100
Device Lot Number0035627349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/18/2025
05/07/2025
07/08/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/15/2025
06/05/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER - 2.8FR PROGREAT 130CM; MICROCATHETER - 2.8FR PROGREAT 130CM; MICROCATHETER - 2.8FR PROGREAT 130CM; MICROCATHETER - 2.8FR PROGREAT 130CM
Patient Age67 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite